• Previous Article
    The spatial heterogeneity of China's higher education development to promote economic growth since the reform and opening up with in the context of supply-side reform
  • DCDS-S Home
  • This Issue
  • Next Article
    The game of government-industry-university-institute collaborative innovation based on static game theory
doi: 10.3934/dcdss.2020238

On subdiagonal rational Padé approximations and the Brenner-Thomée approximation theorem for operator semigroups

1. 

Department of Mathematics, Louisiana State University, Baton Rouge, LA 70803-4918, USA

2. 

School of Engineering, Computing and Construction Management, Roger Williams University, Bristol, RI 02809-2921, USA

3. 

Department of Mathematics and Statistics, Winona State University, Winona, MN 55987-0838, USA

Received  December 2018 Revised  August 2019 Published  January 2020

The computational powers of Mathematica are used to prove polynomial identities that are essential to obtain growth estimates for subdiagonal rational Padé approximations of the exponential function and to obtain new estimates of the constants of the Brenner-Thomée Approximation Theorem of Semigroup Theory.

Citation: Frank Neubrander, Koray Özer, Lee Windsperger. On subdiagonal rational Padé approximations and the Brenner-Thomée approximation theorem for operator semigroups. Discrete & Continuous Dynamical Systems - S, doi: 10.3934/dcdss.2020238
References:
[1]

T. M. Apostol, Mathematical Analysis, Addison-Wesley, 1974.  Google Scholar

[2]

W. Arendt, C. J. K. Batty, M. Hieber and F. Neubrander, Vector-Valued Laplace Transforms and Cauchy Problems, 2$^{nd}$ edition, Monographs in Mathematics, Birkhäuser, 2011. doi: 10.1007/978-3-0348-0087-7.  Google Scholar

[3]

P. Brenner and V. Thomée, On rational approximation of semigroups, SIAM J. Numer. Anal., 16 (1979), 683-694.  doi: 10.1137/0716051.  Google Scholar

[4]

M. Egert and J. Rozendaal, Convergence of subdiagonal Padé approximations of $C_0$-semigroups, J. Evol. Equ., 13 (2013), 875-895.  doi: 10.1007/s00028-013-0207-1.  Google Scholar

[5]

B. L. Ehle, $ \mathscr{A}$-stable methods and Padé approximations to the exponential function, SIAM J. Math. Anal., 4 (1973), 671-680.  doi: 10.1137/0504057.  Google Scholar

[6] J. A. Goldstein, Semigroups of Operators and Applications, Oxford University Press, 1985.   Google Scholar
[7]

E. HairerS. P. Nørsett and G. Wanner, Order stars and stability theorems, BIT Numerical Mathematics, 18 (1978), 475-489.  doi: 10.1007/BF01932026.  Google Scholar

[8]

R. Hersh and T. Kato, High-accuracy stable difference schemes for well-posed initial value problems, SIAM J. Numer. Anal., 16 (1979), 670-682.  doi: 10.1137/0716050.  Google Scholar

[9]

P. Jara, Rational approximation schemes for bi-continuous semigroups, J. Math. Anal. Appl., 344 (2008), 956-968.  doi: 10.1016/j.jmaa.2008.02.068.  Google Scholar

[10]

M. Kovács, On Qualitative Properties and Convergence of Time-Discretization Methods for Semigroups, Ph.D thesis, Louisiana State University, 2004.  Google Scholar

[11]

M. Kovács, On the convergence of rational approximations of semigroups on intermediate spaces, Math. Comp., 76 (2007), 273-286.  doi: 10.1090/S0025-5718-06-01905-3.  Google Scholar

[12]

M. Kovács and F. Neubrander, On the inverse Laplace-Stieltjes transform of $ \mathscr{A}$-stable rational functions, New Zealand J. Math., 36 (2007), 41-56.   Google Scholar

[13]

F. NeubranderK. Özer and T. Sandmaier, Rational approximation of semigroups without scaling and squaring, Discrete and Continuous Dynamical Systems, 33 (2013), 5305-5317.  doi: 10.3934/dcds.2013.33.5305.  Google Scholar

[14]

M. H. Padé, Sur répresentation approchée d'une fonction par des fractionelles, Ann. de l'Ecole Normale Superieure, 9 (1892), 3-93.  doi: 10.24033/asens.378.  Google Scholar

[15]

O. Perron, Die Lehre von den Kettenbrüchen, Chelsea Pub. Co., New York, 1950.  Google Scholar

[16]

A. Reiser, Time Discretization for Evolution Equations, Diplomarbeit, Louisiana State University and Universität Tübingen, 2008. Google Scholar

[17]

T. Sandmaier, Implizite und Explizite Approximationsverfahren, Wissenschaftliche Arbeit, Universität Tübingen, 2010. Google Scholar

[18] D. V. Widder, The Laplace Transform, Princeton University Press, 1941.   Google Scholar
[19]

L. Windsperger, Operational Methods for Evolution Equations, Ph. D thesis, Louisiana State University, 2012. Google Scholar

show all references

References:
[1]

T. M. Apostol, Mathematical Analysis, Addison-Wesley, 1974.  Google Scholar

[2]

W. Arendt, C. J. K. Batty, M. Hieber and F. Neubrander, Vector-Valued Laplace Transforms and Cauchy Problems, 2$^{nd}$ edition, Monographs in Mathematics, Birkhäuser, 2011. doi: 10.1007/978-3-0348-0087-7.  Google Scholar

[3]

P. Brenner and V. Thomée, On rational approximation of semigroups, SIAM J. Numer. Anal., 16 (1979), 683-694.  doi: 10.1137/0716051.  Google Scholar

[4]

M. Egert and J. Rozendaal, Convergence of subdiagonal Padé approximations of $C_0$-semigroups, J. Evol. Equ., 13 (2013), 875-895.  doi: 10.1007/s00028-013-0207-1.  Google Scholar

[5]

B. L. Ehle, $ \mathscr{A}$-stable methods and Padé approximations to the exponential function, SIAM J. Math. Anal., 4 (1973), 671-680.  doi: 10.1137/0504057.  Google Scholar

[6] J. A. Goldstein, Semigroups of Operators and Applications, Oxford University Press, 1985.   Google Scholar
[7]

E. HairerS. P. Nørsett and G. Wanner, Order stars and stability theorems, BIT Numerical Mathematics, 18 (1978), 475-489.  doi: 10.1007/BF01932026.  Google Scholar

[8]

R. Hersh and T. Kato, High-accuracy stable difference schemes for well-posed initial value problems, SIAM J. Numer. Anal., 16 (1979), 670-682.  doi: 10.1137/0716050.  Google Scholar

[9]

P. Jara, Rational approximation schemes for bi-continuous semigroups, J. Math. Anal. Appl., 344 (2008), 956-968.  doi: 10.1016/j.jmaa.2008.02.068.  Google Scholar

[10]

M. Kovács, On Qualitative Properties and Convergence of Time-Discretization Methods for Semigroups, Ph.D thesis, Louisiana State University, 2004.  Google Scholar

[11]

M. Kovács, On the convergence of rational approximations of semigroups on intermediate spaces, Math. Comp., 76 (2007), 273-286.  doi: 10.1090/S0025-5718-06-01905-3.  Google Scholar

[12]

M. Kovács and F. Neubrander, On the inverse Laplace-Stieltjes transform of $ \mathscr{A}$-stable rational functions, New Zealand J. Math., 36 (2007), 41-56.   Google Scholar

[13]

F. NeubranderK. Özer and T. Sandmaier, Rational approximation of semigroups without scaling and squaring, Discrete and Continuous Dynamical Systems, 33 (2013), 5305-5317.  doi: 10.3934/dcds.2013.33.5305.  Google Scholar

[14]

M. H. Padé, Sur répresentation approchée d'une fonction par des fractionelles, Ann. de l'Ecole Normale Superieure, 9 (1892), 3-93.  doi: 10.24033/asens.378.  Google Scholar

[15]

O. Perron, Die Lehre von den Kettenbrüchen, Chelsea Pub. Co., New York, 1950.  Google Scholar

[16]

A. Reiser, Time Discretization for Evolution Equations, Diplomarbeit, Louisiana State University and Universität Tübingen, 2008. Google Scholar

[17]

T. Sandmaier, Implizite und Explizite Approximationsverfahren, Wissenschaftliche Arbeit, Universität Tübingen, 2010. Google Scholar

[18] D. V. Widder, The Laplace Transform, Princeton University Press, 1941.   Google Scholar
[19]

L. Windsperger, Operational Methods for Evolution Equations, Ph. D thesis, Louisiana State University, 2012. Google Scholar

[1]

Frank Neubrander, Koray Özer, Teresa Sandmaier. Rational approximations of semigroups without scaling and squaring. Discrete & Continuous Dynamical Systems - A, 2013, 33 (11&12) : 5305-5317. doi: 10.3934/dcds.2013.33.5305

[2]

Hiroki Sumi, Mariusz Urbański. Bowen parameter and Hausdorff dimension for expanding rational semigroups. Discrete & Continuous Dynamical Systems - A, 2012, 32 (7) : 2591-2606. doi: 10.3934/dcds.2012.32.2591

[3]

Jun Hu, Oleg Muzician, Yingqing Xiao. Dynamics of regularly ramified rational maps: Ⅰ. Julia sets of maps in one-parameter families. Discrete & Continuous Dynamical Systems - A, 2018, 38 (7) : 3189-3221. doi: 10.3934/dcds.2018139

[4]

Ciprian Preda. Discrete-time theorems for the dichotomy of one-parameter semigroups. Communications on Pure & Applied Analysis, 2008, 7 (2) : 457-463. doi: 10.3934/cpaa.2008.7.457

[5]

Weihua Liu, Andrew Klapper. AFSRs synthesis with the extended Euclidean rational approximation algorithm. Advances in Mathematics of Communications, 2017, 11 (1) : 139-150. doi: 10.3934/amc.2017008

[6]

Hassan Emamirad, Arnaud Rougirel. A functional calculus approach for the rational approximation with nonuniform partitions. Discrete & Continuous Dynamical Systems - A, 2008, 22 (4) : 955-972. doi: 10.3934/dcds.2008.22.955

[7]

Martin Hanke, William Rundell. On rational approximation methods for inverse source problems. Inverse Problems & Imaging, 2011, 5 (1) : 185-202. doi: 10.3934/ipi.2011.5.185

[8]

Rich Stankewitz, Hiroki Sumi. Random backward iteration algorithm for Julia sets of rational semigroups. Discrete & Continuous Dynamical Systems - A, 2015, 35 (5) : 2165-2175. doi: 10.3934/dcds.2015.35.2165

[9]

Hiroki Sumi, Mariusz Urbański. Measures and dimensions of Julia sets of semi-hyperbolic rational semigroups. Discrete & Continuous Dynamical Systems - A, 2011, 30 (1) : 313-363. doi: 10.3934/dcds.2011.30.313

[10]

Xinmin Xiang. The long-time behaviour for nonlinear Schrödinger equation and its rational pseudospectral approximation. Discrete & Continuous Dynamical Systems - B, 2005, 5 (2) : 469-488. doi: 10.3934/dcdsb.2005.5.469

[11]

Guizhen Cui, Yan Gao. Wandering continua for rational maps. Discrete & Continuous Dynamical Systems - A, 2016, 36 (3) : 1321-1329. doi: 10.3934/dcds.2016.36.1321

[12]

Motoko Qiu Kawakita. Certain sextics with many rational points. Advances in Mathematics of Communications, 2017, 11 (2) : 289-292. doi: 10.3934/amc.2017020

[13]

Cezar Joiţa, William O. Nowell, Pantelimon Stănică. Chaotic dynamics of some rational maps. Discrete & Continuous Dynamical Systems - A, 2005, 12 (2) : 363-375. doi: 10.3934/dcds.2005.12.363

[14]

A. Gasull, Víctor Mañosa, Xavier Xarles. Rational periodic sequences for the Lyness recurrence. Discrete & Continuous Dynamical Systems - A, 2012, 32 (2) : 587-604. doi: 10.3934/dcds.2012.32.587

[15]

Eriko Hironaka, Sarah Koch. A disconnected deformation space of rational maps. Journal of Modern Dynamics, 2017, 11: 409-423. doi: 10.3934/jmd.2017016

[16]

Justyna Szpond, Grzegorz Malara. The containment problem and a rational simplicial arrangement. Electronic Research Announcements, 2017, 24: 123-128. doi: 10.3934/era.2017.24.013

[17]

Bruno Buonomo, Alberto d’Onofrio, Deborah Lacitignola. Rational exemption to vaccination for non-fatal SIS diseases: Globally stable and oscillatory endemicity. Mathematical Biosciences & Engineering, 2010, 7 (3) : 561-578. doi: 10.3934/mbe.2010.7.561

[18]

Esha Chatterjee, Sk. Sarif Hassan. On the asymptotic character of a generalized rational difference equation. Discrete & Continuous Dynamical Systems - A, 2018, 38 (4) : 1707-1718. doi: 10.3934/dcds.2018070

[19]

Guo Ben-Yu, Wang Zhong-Qing. Modified Chebyshev rational spectral method for the whole line. Conference Publications, 2003, 2003 (Special) : 365-374. doi: 10.3934/proc.2003.2003.365

[20]

Domingo Gomez-Perez, Ana-Isabel Gomez, Andrew Tirkel. Arrays composed from the extended rational cycle. Advances in Mathematics of Communications, 2017, 11 (2) : 313-327. doi: 10.3934/amc.2017024

2018 Impact Factor: 0.545

Article outline

[Back to Top]